Texas, 2018

Tornadoes and Hail in Texas, May 29, 2018

May 29, 2018 · NWS AMA · 15 events in 4 counties and zones

Dryline setup across the eastern Panhandles in-conjunction with residual outflow boundaries from convection from the previous day set the stages for supercell development. SBCAPE values of 2000-3000 J/kg in a very favorable low level moisture environment ahead of the dryline along with effective SRH of 100-200 m2/s2 due to good low level directional shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Dryline setup across the eastern Panhandles in-conjunction with residual outflow boundaries from convection from the previous day set the stages for supercell development. SBCAPE values of 2000-3000 J/kg in a very favorable low level moisture environment ahead of the dryline along with effective SRH of 100-200 m2/s2 due to good low level directional shear. Two supercells developed in the afternoon hours on the 29th in the eastern TX Panhandle. The northern storm became a left mover and produced hail up to golf balls with damaging wind gusts in the northeastern combined Panhandles before exiting the region. The right mover moved through the southeast TX Panhandle was a larger and stronger storm. This supercell had strong rotation and eventually dropped a tornado in two different locations in its path; both rated EF-0, along with very large hail up to 3 in diameter in the town of Wheeler.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 2:52 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, May 29, 2:52 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
352 PM CDT Tue May 29 2018

.DISCUSSION...
Shortwave trough moving through the northern/northeastern
Panhandles tonight resulting in some convection early prior to
about 03Z or so Wednesday mainly over the northeastern portions.
Cold front should slowly push south and east tonight and early
Wednesday across the forecast area with light north to northeast
and east winds. Convection will quickly move out of the Panhandles
after 03Z Wednesday with dry conditions briefly Wednesday as an
upper ridge builds into the area. Another shortwave trough will
approach the Panhandles Wednesday afternoon and Wednesday night
bringing additional chances for convection across the northern
portions of the Panhandles. Upper ridge builds back into the
forecast area Thursday into Friday with hot and dry conditions
expected. A Heat Advisory may be needed for Palo Duro Canyon both
days as temperatures should reach 105 degrees or higher.

Upper trough to approach the forecast area Friday afternoon into
Friday night with chances for convection mainly over the eastern
and southeastern portions of the Panhandles. Cold front to push
through the forecast area late Friday night and early Saturday
resulting in not as hot conditions for the weekend. Southern
stream upper trough to approach the forecast area by Sunday
bringing more chances for convection mainly to the western
Panhandles by Sunday night and then spreading eastward early next
week across the remainder of the forecast area.

Schneider

&&

.FIRE WEATHER...
Elevated fire weather conditions could possibly develop mainly
over the extreme western Panhandles Thursday afternoon and early
evening with RFTIs forecast to be 1 to 2 and ERC Percentiles
around 85 to 92 percent. Possibly more widespread elevated to
marginally critical fire weather conditions Friday with RFTIs of 1
to 2 in the eastern half of the Panhandles and 3 to 4 in the
western half. ERC Percentiles Friday around 85 to 95 percent
across much of the area. The biggest caveat both Thursday and
Friday will be the greenup occurring over the Panhandles due to
recent rainfall/heavy rainfall. With the elevated to marginally
critical fire weather conditions limited only to those locations
which have not received any rainfall at all recently or only
trace amounts/less than wetting rainfall of a quarter of an inch,
opted to leave out mention for now and just continue to monitor
situation closely.

Schneider

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                62  94  64 100  68 /   5   5   5   0   0
Beaver OK                  63  91  65  97  66 /  30  10  30   5   0
Boise City OK              60  87  59  96  60 /   5  30  20   5   0
Borger TX                  64  94  66 101  70 /   5  10  10   0   0
Boys Ranch TX              61  94  62 100  65 /   0  10   5   0   0
Canyon TX                  62  96  63 101  67 /   0   5   0   0   0
Clarendon TX               65  97  67 103  71 /   0   5   0   0   0
Dalhart TX                 59  91  59  98  60 /   0  10  10   0   0
Guymon OK                  62  90  62  98  64 /   5  20  30   5   0
Hereford TX                61  97  63 100  65 /   0   5   0   0   0
Lipscomb TX                64  93  66  98  69 /  40   5  20   5   0
Pampa TX                   63  93  65  99  69 /   5  10   5   5   0
Shamrock TX                65  97  68 102  71 /  10   0   5   5   0
Wellington TX              67 100  70 105  72 /   5   0   0   5   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

16/11
Hazardous weather outlook, May 29, 2:11 PM CST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
311 PM CDT Tue May 29 2018

OKZ001>003-TXZ001>020-317-301100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
311 PM CDT Tue May 29 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible across the Oklahoma Panhandle and
the northeast Texas Panhandle this afternoon and tonight. Some of
the storms may become severe with large hail, damaging winds, and
tornadoes. A Tornado Watch is in effect for the eastern Oklahoma
and northeast Texas Panhandles until 9 PM CDT this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across the Oklahoma Panhandle and
the northern Texas Panhandle on Wednesday and Wednesday night.
Thunderstorms will then be possible across the eastern Texas and
Oklahoma Panhandles Friday and Friday night. Thunderstorms will
be possible across much of the Panhandles Sunday night through
Monday night. Some of the storms may become severe with large hail
and damaging winds.

High temperatures may warm to 105 degrees or higher in Palo Duro
Canyon State Park on Thursday and Friday. Therefore, a Heat
Advisory may become necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

Schneider

In the hours before

Local storm report, May 29, 1:10 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TORNADO          1 S GOODWELL            36.57N 101.63W
05/28/2018                   TEXAS              OK   EMERGENCY MNGR

            COLLAPSED BARN HIT BY BRIEF TORNADO TOUCHDOWN, WHICH
            ONLY LASTED 1 MINUTE. DAMAGE PATH WAS APPROXIMATELY 50
            YARDS WIDE BY QUARTER MILE LONG.

&&

EVENT NUMBER AMA1800175

BIEDA
Local storm report, May 29, 1:12 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
212 PM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             2 SW STRATFORD          36.32N 102.10W
05/28/2018  M1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL.

0542 PM     HAIL             6 N TEXHOMA             36.59N 101.78W
05/28/2018  E0.88 INCH       TEXAS              OK   TRAINED SPOTTER

0552 PM     HAIL             3 NW STRATFORD          36.38N 102.11W
05/28/2018  M1.25 INCH       SHERMAN            TX   TRAINED SPOTTER

            REPORTED VIA SPOTTER NETWORK.

0553 PM     HAIL             3 N STRATFORD           36.38N 102.07W
05/28/2018  E1.75 INCH       SHERMAN            TX   BROADCAST MEDIA

0608 PM     HAIL             4 W SPEARMAN            36.20N 101.27W
05/28/2018  M1.00 INCH       HANSFORD           TX   STORM CHASER

0626 PM     HAIL             6 N TEXHOMA             36.59N 101.78W
05/28/2018  M1.00 INCH       TEXAS              OK   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0644 PM     HAIL             TEXHOMA                 36.51N 101.79W
05/28/2018  E1.25 INCH       TEXAS              OK   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.

0704 PM     HAIL             GOODWELL                36.59N 101.63W
05/28/2018  E2.00 INCH       TEXAS              OK   PUBLIC

0705 PM     HAIL             GOODWELL                36.59N 101.63W
05/28/2018  M1.25 INCH       TEXAS              OK   EMERGENCY MNGR

            EMERGENCY MANAGER IS REPORTING QUARTER TO HALF DOLLAR
            SIZE HAIL.

0706 PM     HAIL             GOODWELL                36.59N 101.63W
05/28/2018  M1.75 INCH       TEXAS              OK   TRAINED SPOTTER

0716 PM     HAIL             8 NNW FARNSWORTH        36.43N 101.00W
05/28/2018  M1.30 INCH       OCHILTREE          TX   NWS EMPLOYEE

0732 PM     HAIL             GUYMON                  36.69N 101.48W
05/28/2018  E1.25 INCH       TEXAS              OK   TRAINED SPOTTER

0737 PM     HAIL             8 W GRAY                36.54N 100.95W
05/28/2018  M1.00 INCH       TEXAS              OK   NWS EMPLOYEE

0745 PM     TSTM WND DMG     GOODWELL                36.59N 101.63W
05/28/2018                   TEXAS              OK   EMERGENCY MNGR

            ROOF BLOWN OFF BARN AND ANOTHER BARN COLLAPSED NEAR
            GOODWELL, OK.

0745 PM     HAIL             3 N CACTUS              36.09N 102.01W
05/28/2018  E1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

            LATE REPORT OF QUARTER SIZE HAIL, WITH TIME ESTIMATED
            FROM RADAR.

0745 PM     TORNADO          1 S GOODWELL            36.57N 101.63W
05/28/2018                   TEXAS              OK   EMERGENCY MNGR

            COLLAPSED BARN HIT BY BRIEF TORNADO TOUCHDOWN, WHICH
            ONLY LASTED 1 MINUTE. DAMAGE PATH WAS APPROXIMATELY 50
            YARDS WIDE BY QUARTER MILE LONG.

0757 PM     HAIL             12 E HARDESTY           36.61N 100.98W
05/28/2018  M1.50 INCH       TEXAS              OK   AMATEUR RADIO

0801 PM     HAIL             10 SSE ADAMS            36.62N 101.01W
05/28/2018  M1.50 INCH       TEXAS              OK   NWS EMPLOYEE

0815 PM     HAIL             GUYMON                  36.69N 101.48W
05/28/2018  E1.25 INCH       TEXAS              OK   PUBLIC

0828 PM     TORNADO          1 W HARDESTY            36.61N 101.21W
05/28/2018                   TEXAS              OK   PUBLIC

            FACEBOOK PICTURE, TWITTER REPORTS AND STORM SPOTTER
            CONFIRMED TORNADO. TOUCHED DOWN FOR 1 MINUTE BEFORE
            LIFTING.

0834 PM     HAIL             8 W GRUVER              36.26N 101.55W
05/28/2018  M2.75 INCH       HANSFORD           TX   FIRE DEPT/RESCUE

0834 PM     HAIL             8 W GRUVER              36.26N 101.55W
05/28/2018  E3.00 INCH       HANSFORD           TX   PUBLIC

0838 PM     TSTM WND DMG     5 E HARDESTY            36.61N 101.10W
05/28/2018                   TEXAS              OK   EMERGENCY MNGR

            ROOF BLOWN OFF BARN

0840 PM     HAIL             8 NW GRUVER             36.34N 101.51W
05/28/2018  E2.75 INCH       HANSFORD           TX   PUBLIC

            REPORT RECEIVED VIA TWITTER.

0857 PM     HAIL             3 SSE PRINGLE           35.91N 101.44W
05/28/2018  E1.00 INCH       HUTCHINSON         TX   PUBLIC

            LATE REPORT OF QUARTER SIZE HAIL, TIME ESTIMATED FROM
            RADAR.

0901 PM     HAIL             4 WSW PRINGLE           35.93N 101.53W
05/28/2018  E1.75 INCH       HUTCHINSON         TX   PUBLIC

            LATE REPORT RECEIVED, TIME ESTIMATED FROM RADAR.

0905 PM     HAIL             9 SSE HITCHLAND         36.37N 101.28W
05/28/2018  E1.75 INCH       HANSFORD           TX   LAW ENFORCEMENT

            REPORTED ON COUNTY ROAD 1261 NORTHEAST OF GRUVER.

0954 PM     HAIL             BRYANS CORNER           36.62N 100.82W
05/28/2018  M0.88 INCH       BEAVER             OK   TRAINED SPOTTER

0956 PM     HAIL             1 S SPEARMAN            36.18N 101.19W
05/28/2018  E1.00 INCH       HANSFORD           TX   LAW ENFORCEMENT

0956 PM     HAIL             1 SSW SPEARMAN          36.19N 101.20W
05/28/2018  M1.50 INCH       HANSFORD           TX   STORM CHASER

            REPORT RECEIVED VIA SPOTTER NETWORK.

0957 PM     HAIL             9 SSW SPEARMAN          36.08N 101.25W
05/28/2018  E1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

1004 PM     HAIL             5 S BRYANS CORNER       36.55N 100.82W
05/28/2018  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

1012 PM     HAIL             1 SSW BRYANS CORNER     36.61N 100.83W
05/28/2018  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

1047 PM     HAIL             6 NNE BOYD              36.78N 100.76W
05/28/2018  M1.25 INCH       BEAVER             OK   EMERGENCY MNGR

1050 PM     FUNNEL CLOUD     13 SW WOLF CREEK PARK   36.10N 100.82W
05/28/2018                   OCHILTREE          TX   STORM CHASER

            FUNNEL CLOUD 1/3 OF THE WAY DOWN.

1100 PM     HAIL             10 W WOLF CREEK PARK    36.19N 100.82W
05/28/2018  M1.50 INCH       OCHILTREE          TX   NWS EMPLOYEE

1102 PM     FUNNEL CLOUD     3 SSW WOLF CREEK PARK   36.17N 100.66W
05/28/2018                   OCHILTREE          TX   STORM CHASER

            FUNNEL CLOUD REPORTED 3/4 OF THE WAY DOWN AT LOCATION.
            REPORT RELAYED VIA TWITTER.

1151 PM     HAIL             4 N LIPSCOMB            36.28N 100.27W
05/28/2018  E1.25 INCH       LIPSCOMB           TX   PUBLIC

            LATE REPORT WITH TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER AMA1800139 AMA1800138 AMA1800140 AMA1800141 AMA1800142
AMA1800143 AMA1800144 AMA1800169 AMA1800145 AMA1800146 AMA1800147
AMA1800148 AMA1800149 AMA1800166 AMA1800170 AMA1800175 AMA1800150
AMA1800151 AMA1800154 AMA1800174 AMA1800152 AMA1800168 AMA1800163
AMA1800155 AMA1800171 AMA1800172 AMA1800153 AMA1800156 AMA1800157
AMA1800158 AMA1800161 AMA1800159 AMA1800160 AMA1800162 AMA1800164
AMA1800165 AMA1800167 AMA1800173

Bieda
Local storm report, May 29, 2:12 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     DARROUZETT              36.45N 100.33W
05/28/2018  E60 MPH          LIPSCOMB           TX   PUBLIC

            LATE REPORT, TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER AMA1800176

BIEDA
Special weather statement, May 29, 3:27 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
427 PM CDT TUE MAY 29 2018

TXZ009-014-292200-
Gray TX-Roberts TX-
427 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAY AND
SOUTHEASTERN ROBERTS COUNTIES UNTIL 500 PM CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Codman, or 9 miles west of Miami, moving northeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Miami and Codman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3555 10079 3568 10092 3584 10078 3563 10054
      3559 10054
TIME...MOT...LOC 2127Z 233DEG 14KT 3565 10080

Beat
Special weather statement, May 29, 3:34 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Amarillo TX
434 PM CDT TUE MAY 29 2018

TXZ004-005-009-292200-
Ochiltree TX-Roberts TX-Lipscomb TX-
434 PM CDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS AND SOUTHEASTERN OCHILTREE COUNTIES UNTIL 500 PM
CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Wolf Creek Park, or 21 miles south of Perryton,
moving northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Wolf Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3606 10050 3606 10054 3603 10054 3595 10068
      3608 10085 3632 10070 3611 10041
TIME...MOT...LOC 2134Z 216DEG 23KT 3609 10073

Beat
Local storm report, May 29, 3:40 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT TUE MAY 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             9 ESE GOODWELL          36.54N 101.48W
05/28/2018  E2.50 INCH       TEXAS              OK   STORM CHASER

            LATE REPORT, TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER AMA1800177

BIEDA

The radar

The Amarillo radar (KAMA), 109 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

11 hail, 2 funnel cloud, 2 tornado. Local standard time, as filed.

Hail, Roberts

When
May 29, 4:13 PM CST
Where
Roberts County, 0.89 mi SW of Miami
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.690, -100.640

Hail ranging from dime to quarter size.

Hail, Lipscomb

When
May 29, 4:25 PM CST
Where
Lipscomb County, 5.73 mi ESE of Booker
Measured
1.75 in hail
Reported by
Public
Coordinates
36.430, -100.430

Picture received of golf ball sized hail.

Hail, Gray

When
May 29, 4:31 PM CST
Where
Gray County, 3.24 mi NNE of Laketon
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
35.590, -100.600

Baseball sized hail reported.

Hail, Gray

When
May 29, 4:32 PM CST
Where
Gray County, 3.64 mi ENE of Laketon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.570, -100.570

Funnel Cloud, Gray

When
May 29, 4:33 PM CST
Where
Gray County, 1.12 mi E of Laketon
Reported by
Storm Chaser
Coordinates
35.550, -100.610

Storm chaser video showed a funnel cloud.

Hail, Wheeler

When
May 29, 4:35 PM CST to 5:20 PM CST
Where
Wheeler County, 0.56 mi W of New Mobeetie
Measured
2 in hail
Reported by
Public
Coordinates
35.530, -100.440

Hail from golf ball to hen egg size fell for 45 minutes. Report received by Facebook messenger.

Tornado, Gray

When
May 29, 4:36 PM CST to 4:37 PM CST
Where
Gray County, 4.83 mi SE of Laketon
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.500, -100.570

A brief tornado touchdown occurred in an open field with nothing known to have been damaged.

Hail, Lipscomb

When
May 29, 4:44 PM CST
Where
Lipscomb County, 1.49 mi NNW of Darrouzett
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.450, -100.330

Hail, Wheeler

When
May 29, 4:57 PM CST
Where
Wheeler County, 3.24 mi SSE of Mobeetie
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.480, -100.400

Report received from the spotter network.

Tornado, Wheeler

When
May 29, 5:09 PM CST to 5:10 PM CST
Where
Wheeler County, 2.76 mi S of Mobeetie
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
County Official
Coordinates
35.480, -100.430

A brief tornado touchdown was observed by the Wheeler County Judge and a storm chaser in the area. The touchdown occurred in an open field with nothing known to have been damaged as a result.

Hail, Wheeler

When
May 29, 5:17 PM CST
Where
Wheeler County, 3.24 mi SSE of Wheeler
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.410, -100.240

Report received from the spotter network.

Hail, Wheeler

When
May 29, 5:20 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
3 in hail
Reported by
Public
Coordinates
35.440, -100.280

Report received by Twitter.

Funnel Cloud, Wheeler

When
May 29, 5:26 PM CST
Where
Wheeler County, 3.5 mi S of Wheeler
Reported by
Storm Chaser
Coordinates
35.400, -100.280

Storm chaser video showed a funnel cloud.

Hail, Wheeler

When
May 29, 5:45 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
3 in hail
Reported by
Broadcast Media
Coordinates
35.440, -100.280

Report relayed from Broadcast Media.

Hail, Wheeler

When
May 29, 5:48 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
35.440, -100.280

Broadcast media relayed the report of baseball sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyThe tornado archive for Texas, 2018Warnings in Texas, May 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756133, 756134, 756135, 756136, 756131, 756137, 756144, 756138, 756139, 756145, 756140, 756141, 756132, 756142, 756143.